MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHOPAK EXPRESS TRAY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MDT KYPHON NEUCHATEL MFG KYPHOPAK EXPRESS TRAY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KPE1003
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via manufacturer representative regarding a patient having spinal therapy due to t6 compression fracture.It was reported that when the left side balloon was inflated, it expanded and malformed (through endplate), and doctor could not inflate the balloon on right side and there was an error message on syringe screen.There was unspecified procedural delay as a result of the event.There were no symptoms reported as a result of the event.Procedural delay was 15 mins.The product will be returned and replaced.No further complications were reported.
 
Additional Manufacturer Narrative
H3: product analysis: # (b)(4), lot#0009413778.Visual and functional evaluation of the returned instrument revealed a error code was displayed on the readout when powered on.Error 0003 which indicates a voltage outside that range is detected.This could be from a low battery or bad connection.The syringe and ibt have dried cement in them.Unable to further analyze product without destructive tear down.Root cause is undetermined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHOPAK EXPRESS TRAY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key10654762
Report Number2953769-2020-00026
Device Sequence Number14347119
Product Code LXH
UDI-Device Identifier00643169100695
UDI-Public00643169100695
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Model NumberKPE1003
Device Catalogue NumberKPE1003
Device Lot Number0009413778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1